MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-20
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline flex with shield embolization device stent that failed to open at the distal end.The patient was undergoing a procedure a procedure for flow diverter treatment of an internal carotid artery (ica) c4 segment unruptured amorphous aneurysm.The aneurysm max diameter was 8mm and the neck diameter was 6.3mm.Vessel tortuosity was minimal.It was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu) and delivered to the middle cerebral artery (mca) straight segment.During deployment, it was observed that the distal end of the pipeline stent did not open.Further attempt to redeploy, push and pull, were unsuccessful as the distal end remained unopened.The pipeline was removed and damage to the distal end mesh was observed.Therefore the pipeline was replaced with another manufacturer's device to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Ancillary device: 8f guiding sheath, navien 6f 115cm catheter, stryker xt-27 microcatheter, stryker synchro guidewire.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the pipeline had not been placed in a vessel bend when it failed to open.Additional steps or other devices attempted to open the pipeline, and type of damage that was observed to the distal pipeline stent after removal were unknown.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the pipeline flex shield was returned inside a biohazard bag and a shipping box.Visual inspection/damage location details: the distal and proximal dps restraints were intact, and the dps sleeves showed no signs of damage.Both the distal hypotube and the ptfe shrink tubing were also intact, with no signs of elongation.The distal and proximal ends of the braid were found open and frayed.The pushwire showed no bends, and there were no defects in the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.Testing/analysis: n/a.Conclusion: based on the returned device, the customer report of "failure to open at the distal" was not confirmed, as the distal end of the braid was open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damage to the braid, or deployment of the braid in a bend of the vessel.The customer noted that the vessel tortuosity was minimal and that the braid was not positioned in a bend, which rules these out as possible causes.The damage to the braid may have contributed to the failure to open.Such damage can occur from resheathing the braid more than twice, over-manipulation, improper deployment techniques, pushing or pulling the delivery wire against resistance, or deploying or resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24221496
Report Number2029214-2026-00185
Device Sequence Number8392194
Product Code OUT
UDI-Device Identifier00763000284541
UDI-Public(01)00763000284541(17)280410(10)D032279
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-20
Device Catalogue NumberPED2-450-20
Device Lot NumberD032279
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer02/03/2026
03/18/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date02/26/2026
03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexFemale